MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 19707002
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Manufacturer's investigation: technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion: it has been reported that the non-rechargeable hearing aid felt warm and allegedly burned the user behind the right ear.The user had been wearing the hearing aid for a few hours before the incident and took it of when she felt the hearing aid overheating.The user has worn the hearing aids daily for many years and have had no symptoms prior to the incident.Pictures taken two days after the incident shows signs of a sore behind the right ear where the alleged burn happened.The sore, and alleged burn, has not been medically confirmed and the hcp advised the user to see her general practitioner.The device investigation showed that potassium hydroxide (koh), consistent with electrolyte from a zinc-air battery, was detected in the battery compartment of the right hearing aid; however, the battery itself was not returned for investigation.Minor ingress of residue was also observed inside the hearing aid.Apart from this residue, both hearing aids functioned as expected.Current consumption was within nominal values, and no signs of overheating were observed in either the left or the right hearing aid.The external casing showed cosmetic degradation consistent with normal wear and tear for a device used over several years.While a swollen/expanded battery can leak hazardous substances, including electrolytes and heavy metals, this leakage does not happen immediately.Initially, the harmful chemicals may adhere to the battery's exterior, with the rubber seal surrounding the battery acting as a barrier to limit the transfer of these chemicals to other components of the hearing aid.At this stage, it is likely that the hearing aid may no longer function properly.As time progresses, the leakage can extend to the printed circuit board (pcb) and eventually reach the exterior of the hearing aid.This entire process can take a considerable amount of time, during which the hearing aid will be inoperative.However, the user stated that the hearing aids were working when she felt the right hearing aid overheating.A skin reaction occurred at the device contact site, and electrolyte residue consistent with zinc-air battery leakage was detected.While no device malfunction or overheating was identified and the injury was not medically confirmed, therefore a contributory role of the device is plausible.The risk of non-rechargeable hearing aids getting warm (e.G., because of a short circuit) is very low.Supplied batteries for gn hearing aids are not capable of delivering enough power to cause a critical increase in temperature.Additionally, the battery compartment is designed to only contain batteries with same size and shape.There was a reported incident of a non-rechargeable hearing aid powered with a zinc-air battery being placed in an unknown charger that resulted in excessive heat and melting of the hearing aid.User guide warnings are in place stating, "do not recharge zinc-air batteries - they may leak or explode".The battery supplier have been contacted and notified about this event.Risk assessment: risks related to battery failures, are generally known, considered in risk analysis, mitigated and communicated to the user.This risk is deemed to be acceptable.Device investigation concluded: a pair of hearing aids (pff brie 01) were returned as the user claimed that the hearing aid burned the patient's ear.Potassium hydroxide (koh), consistent with electrolyte from a zinc-air battery, was detected in the battery compartment of the right hearing aid; however, the battery itself was not returned for investigation.Minor ingress of residue was also observed inside the instrument.Minor ingress of residue was also found inside the hearing aid.Apart from this residue, both hearing aids functioned as expected.Current consumption was within nominal values, and no signs of overheating were observed in either the left or the right hearing aid.The external casing showed cosmetic degradation consistent with normal wear and tear for a device used over several years.Manufacturer's investigation is final.This is a combined (initial and final) report.
 
Event or Problem Description
It was reported that the hearing aid felt warm and was burning the user's ear.User took it off and came into the audiologists' office.The audiologist took a picture of the ear, which shows a sore being present behind the right ear.No further follow up is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key24529814
Report Number3005650109-2026-00005
Device Sequence Number16036662
Product Code OSM
UDI-Device Identifier05704819290311
UDI-Public05704819290311
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number19707002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexFemale